Primitive permutation groups with a regular subgroup

被引:8
作者
Baumeister, Barbara [1 ]
机构
[1] Free Univ Berlin, Fachbereich Math & Informat, D-14195 Berlin, Germany
关键词
permutation group; primitive permutation group; regular subgroup; almost simple group; simple group; classical group; sporadic group; orthogonal group; factorization; permutation representation; burnside-group; B-group;
D O I
10.1016/j.jalgebra.2006.09.027
中图分类号
O1 [数学];
学科分类号
0701 ; 070101 ;
摘要
This paper starts the classification of the primitive permutation groups (G, Q) such that G contains a regular subgroup X. We deter-mine all the triples (G, Omega, X) with soc(G) an alternating, or a sporadic or an exceptional group of Lie type. Further, we construct all the examples (G, Omega, X) with G a classical group which are known to us. Our particular interest is in the 8-dimensional orthogonal groups of Witt index 4. We determine all the triples (G, Omega, X) with soc(G) congruent to P Omega(+)(8) (q). In order to obtain all these triples, we also study the almost simple groups G with G congruent to P Omega 2(n+1) (q). The case G congruent to U-n(q) is started in this paper and finished in [B. Baumeister, Primitive permutation groups of unitary type with a regular subgroup, Bull. Belg. Math. Soc. 112 (5) (2006) 657-673]. A group X is called a Burnside-group (or short a B-group) if each primitive permutation group which contains a regular subgroup isomorphic to X is necessarily 2-transitive. In the end of the paper we discuss B-groups. (c) 2006 Elsevier Inc. All rights reserved.
引用
收藏
页码:569 / 618
页数:50
相关论文
共 42 条
[1]  
ANDERSEN HH, 1983, P LOND MATH SOC, V46, P38
[2]  
[Anonymous], 1982, U SERIES MATH
[3]  
[Anonymous], 1972, PURE APPL MATH
[4]   MAXIMAL-SUBGROUPS OF FINITE-GROUPS [J].
ASCHBACHER, M ;
SCOTT, L .
JOURNAL OF ALGEBRA, 1985, 92 (01) :44-80
[5]  
ASCHBACHER M, 1976, NAGOYA MATH J, V63, P1
[6]   ON THE MAXIMAL-SUBGROUPS OF THE FINITE CLASSICAL-GROUPS [J].
ASCHBACHER, M .
INVENTIONES MATHEMATICAE, 1984, 76 (03) :469-514
[7]  
Aschbacher M., 2000, FINITE GROUP THEORY
[8]   Primitive permutation groups of unitary type with a regular subgroup [J].
Baumeister, Barbara .
BULLETIN OF THE BELGIAN MATHEMATICAL SOCIETY-SIMON STEVIN, 2006, 12 (05) :657-673
[9]  
BERCOV RD, 1962, THESIS CALIFORNIA I
[10]  
Burnside W., 1911, Theory of groups of finite order